MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120410
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization for the intracranial anch aneurysm, the physician used the double catheter technique, and two microcatheters (excelsior sl10) were used for both.After the implantation of two competitive coils, the use of a 4mm x 10cm galaxy g3 xsft coil (glx120410, 30637470) was attempted.Because there was a resistance felt between the complaint product and the microcatheter during insertion in the microcatheter, the coil became unraveled when it was removed from the microcatheter.After that, about five competitive coils were used, and the procedure was completed.There was no effect on the patient.The patient¿s status is good.A continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that the resistance was first felt at the microcatheter hub.The competitive coils were successfully used with the microcatheter prior to the encountered resistance.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.There were no delays reported with the procedure.Section e1.Initial reporter phone:(b)(6).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization for the intracranial anch aneurysm, the physician used the double catheter technique, and two microcatheters (excelsior sl10) were used for both.After the implantation of two competitive coils, the use of a 4mm x 10cm galaxy g3 xsft coil (glx120410, 30637470) was attempted.Because there was a resistance felt between the complaint product and the microcatheter during insertion in the microcatheter, the coil became unraveled when it was removed from the microcatheter.After that, about five competitive coils were used, and the procedure was completed.There was no effect on the patient.The patient¿s status is good.A continuous flush was done.Additional information received indicated that the resistance was first felt at the microcatheter hub.The competitive coils were successfully used with the microcatheter prior to the encountered resistance.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.There were no delays reported with the procedure.A non-sterile galaxy g3 xsft 4mm x 10cm was received inside of a pouch the core wire was observed to be kinked at 104.5 cm from proximal end and separated from the introducer, the introducer was also observed to be kinked at the same length.The device was inspected under a microscope and under microscopic magnification confirmed the embolic coil stretched and it was still attached to the rest of the delivery unit.The functional test could not be performed due to the damages observed in the core wire, the embolic coil and introducer components.A manufacturing record evaluation (mre) was performed for the finished device 30637470 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the core wire of the 4mm x 10cm galaxy g3 xsft coil was observed to be kinked at 104.5 cm from proximal end and separated from the introducer, the introducer was also observed to be kinked at the same length.The embolic coil was outside the introducer and was noted to be severely stretched exposing the stretch resistant fiber.Further inspection under microscopic magnification confirmed that the embolic coil was still attached to the rest of the delivery unit.The customer complaint was confirmed based on the damages noted above.However, these are considered secondary to the inability to load the coil system into the hub and its subsequent removal.The exact contributing factors that may have resulted in the observed failure mode could not be identified as the concomitant devices were not submitted for testing, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.It is possible that force may have inadvertently been applied during the coil removal from the microcatheter which resulted in the coil stretching.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13860868
Report Number3008114965-2022-00209
Device Sequence Number17479178
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public10886704077718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGLX120410
Device Catalogue NumberGLX120410
Device Lot Number30637470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/09/2022
05/13/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/29/2022
05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL10 MICROCATHETERS
Patient SexUnknown